Oklahoma, 2013Flood in Oklahoma, May 10 to 11, 2013
May 10 to 11, 2013 · NWS TSA · 1 event in 1 county or zone
Very persistent and occasionally heavy rainfall occurred from the evening of the 9th through the morning of the 10th across the headwaters of the Illinois River. This heavy rainfall resulted in moderate flooding of the Illinois River near Watts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Very persistent and occasionally heavy rainfall occurred from the evening of the 9th through the morning of the 10th across the headwaters of the Illinois River. This heavy rainfall resulted in moderate flooding of the Illinois River near Watts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 10, 5:08 AM CST, 2 hours 52 minutes earlier.
Area forecast discussion, May 10, 5:08 AM CST, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
608 AM CDT FRI MAY 10 2013
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
IFR/MVFR CIGS WILL AFFECT MAINLY THE AR TERMINALS EARLY IN THE TAF
PERIOD...BEFORE CIGS START TO LIFT AS THE FRONT PASSES THROUGH THE
AREA. TSRA MAY IMPACT MLC/FSM FOR THE FIRST HOUR OR TWO. VFR
CONDITIONS SHOULD PREVAIL BY THE AFTERNOON...WITH SOME FOG
DEVELOPMENT LIKELY DUE TO ALL THE RAIN AND CALM WINDS TONIGHT IN
MAINLY NW AR.
&&
.PREV DISCUSSION... /ISSUED 319 AM CDT FRI MAY 10 2013/
DISCUSSION...
BANDS OF SHOWERS/THUNDERSTORMS CONTINUE OVER PORTIONS OF NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS EARLY THIS MORNING WITH AN ONGOING
FLASH FLOOD THREAT. THUNDERSTORM ACTIVITY HAS SLOWLY BEGUN TO
DECREASE IN INTENSITY AND THIS TREND IS EXPECTED TO CONTINUE AS
PRECIPITATION BEGINS TO SHIFT EAST OF THE AREA BY MID MORNING.
WEAK FRONTAL BOUNDARY...CURRENTLY LOCATED NEAR MIAMI...EXTENDING
SOUTHWEST THROUGH OKC...LAWTON AREA...WILL CONTINUE SLOWLY PUSHING
SOUTHEAST TODAY AND SHOULD MOVE TO NEAR THE RED RIVER BY LATE THIS
AFTERNOON. SECONDARY/STRONGER SURGE OF COLDER AIR WILL MOVE INTO
THE AREA ON SATURDAY. DEEPER MOISTURE WILL REMAIN CONFINED SOUTH
OF REGION...HOWEVER GIVEN THE RECENT RAINFALL...COULD SEE ENOUGH
LOW LEVEL MOISTURE POOLING AHEAD OF BOUNDARY TO ALLOW FOR
SCATTERED SHOWERS AND POSSIBLY ISOLATED THUNDERSTORMS GIVEN THE
STEEP LAPSE RATES EXPECTED.
UPPER LOW CURRENTLY OFF THE SOUTHWEST PACIFIC COAST WILL REMAIN
QUASI STATIONARY OVER THE BAJA OF MEXICO THROUGH EARLY NEXT WEEK.
THIS FEATURE WILL LIFT INTO THE CENTRAL/SOUTHERN PLAINS BY
WEDNESDAY WITH PRECIPITATION CHANCES ONCE AGAIN INCREASING. MODELS
IN GENERAL AGREEMENT WITH OVERALL TIMING AND THEREFORE STAYED
CLOSE TO THE MEX GUIDANCE THROUGH THE EXTENDED PERIODS.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
AVIATION...22
Hazardous weather outlook, May 10, 3:50 AM CST, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
450 AM CDT FRI MAY 10 2013
ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
450 AM CDT FRI MAY 10 2013
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...LIMITED.
AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING THROUGH THIS AFTERNOON.
DISCUSSION...
SHOWERS AND THUNDERSTORMS ARE ONGOING THIS MORNING ACROSS
PORTIONS OF SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...AND
ADDITIONAL DEVELOPMENT WILL BE POSSIBLE THROUGH THE DAY AHEAD OF A
SLOW MOVING COLD FRONT. SEVERE WEATHER IS NOT ANTICIPATED. THE
THREAT OF ADDITIONAL FLASH FLOODING IS ALSO REDUCED AS CURRENTLY
FLOODED PARTS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS ARE
UNLIKELY TO SEE WIDESPREAD ADDITIONAL RAINFALL. THE THUNDERSTORM
POTENTIAL WILL DIMINISH DURING THE AFTERNOON HOURS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY AND MONDAY...NO HAZARDS.
TUESDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
A SMALL CHANCE OF THUNDERSTORMS WILL AFFECT NORTHEAST OKLAHOMA AND
NORTHWEST ARKANSAS SATURDAY...AS A STRONGER COLD FRONT MOVES INTO
THE REGION. MORE WIDESPREAD THUNDERSTORMS WILL BE POSSIBLE TOWARD
THE MIDDLE OF NEXT WEEK...AS AN UPPER LEVEL TROUGH MOVES THROUGH
THE SOUTHERN PLAINS. A LIMITED RISK OF SEVERE STORMS WILL EXIST
WITH THE STORMS LATE NEXT WEEK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, May 10, 4:17 AM CST, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
517 AM CDT FRI MAY 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM FLASH FLOOD BENTONVILLE 36.37N 94.21W
05/10/2013 BENTON AR BROADCAST MEDIA
NUMEROUS ROADS CLOSED IN THE CITY
0400 AM FLASH FLOOD BENTONVILLE 36.37N 94.21W
05/10/2013 BENTON AR BROADCAST MEDIA
WATER RUNNING THROUGH TWO HOMES ON SW WENTWORTH...ONE
BEING EVACUATED.
0400 AM FLASH FLOOD 3 SW HIGHFILL 36.23N 94.40W
05/10/2013 BENTON AR BROADCAST MEDIA
HIGH WATER ON WEST HIGHWAY 264
0400 AM FLASH FLOOD CAVE SPRINGS 36.26N 94.23W
05/10/2013 BENTON AR BROADCAST MEDIA
HIGH WATER ON HIGHWAY 112 AT WALLACE LANE
0400 AM FLASH FLOOD BELLA VISTA 36.43N 94.23W
05/10/2013 BENTON AR BROADCAST MEDIA
HIGH WATER AT MCNELLY ROAD AND STANKER CREEK
0400 AM FLASH FLOOD CENTERTON 36.36N 94.29W
05/10/2013 BENTON AR BROADCAST MEDIA
HIGH WATER WEST FISH HATCHERY ROAD
0400 AM FLASH FLOOD GENTRY 36.27N 94.48W
05/10/2013 BENTON AR BROADCAST MEDIA
HIGH WATER MAIN STREET AND COLLINS AVENUE
&&
RBDLocal storm report, May 10, 7:53 AM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
853 AM CDT FRI MAY 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 AM FLOOD 3 WSW AVOCA 36.39N 94.12W
05/09/2013 BENTON AR TRAINED SPOTTER
FLOODING AT INTERSECTION OF ANNEX RD AND WILDWOOD DR.
ROAD IMPASSABLE. ESTIMATED 3 FOOT DEPTH.
&&
LACYFlood, Adair
- When
- May 10, 8:00 AM CST to May 11, 2:00 AM CST
- Where
- Adair County, 0.76 mi ESE of Watts to 1.04 mi W of Watts
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 36.118, -94.557
The Illinois River near Watts rose above its flood stage of 13 feet at 9:00 am CDT on May 10th. The river crested at 18.77 feet at 7:00 pm CDT on the 10th, resulting in moderate flooding. The river fell below flood stage at 3:00 am CDT on the 11th.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood and Hail in Texas, May 10, 20131 injured · $1.0 million · 1.75 in hail · 16 events
- Hail and Damaging Winds in Louisiana, May 10, 2013$1.4 million · 1 in hail · 10 events
- Hail and Damaging Winds in Pennsylvania, May 10, 2013$289,000 · 1.5 in hail · 22 events
- Hail and Damaging Winds in Ohio, May 10, 2013$127,000 · 1.75 in hail · 19 events
- Flash Flooding and Hail in Texas, May 10 to 11, 2013$109,000 · 1.75 in hail · 6 events
- Hail and Damaging Winds in New York, May 10, 2013$95,000 · 1.25 in hail · 8 events
- Flash Flood and Lightning Strike in Mississippi, May 10, 2013$80,000 · 2 events
- Hail and Damaging Winds in Pennsylvania, May 10, 2013$36,000 · 1.25 in hail · 8 events
- Flash Flood in Tennessee, May 10, 2013$50,000 · 1 event
- Damaging Wind in West Virginia, May 10, 2013$50,000 · 1 event
- Hail and Damaging Winds in Pennsylvania, May 10, 2013$23,000 · 1 in hail · 9 events
- Flash Flooding in Arkansas, May 10, 2013$20,000 · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 451261.